What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 12, 3:27 AM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 12, 3:27 AM CST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
427 AM CDT Wed Jul 12 2023
...New DISCUSSION...
.DISCUSSION...
Issued at 427 AM CDT Wed Jul 12 2023
Today & Tonight...
Early morning analysis indicates cold core low centered over the
ArkLaTex, with increased ascent from remnant MCV combined with
elevated instability & tropical airmass being the impetus for
ongoing storms/heavy rain developing. GOES East infrared/water
vapor imagery indicate rapid deepening cold cloud tops, with more
intense overshooting tops & storms over south-central AR. Expect
cold core/storms to slowly propagate eastward through the morning
hours into midday. The best potential for heavy rain early this
morning through midday today will be in southeast AR & northeast
Louisiana parishes where HREF continues to indicate high
neighborhood probs > 3 inches. In these areas, 3-5 inches, with
locally higher amounts, are possible in a short period of time,
with 2-4 inches further east along the MS River. However, HREF
prob match mean maximum QPF values could exceed that. With sfc
frontal zone draped across the area, very light backward
propagation vectors of 5-10kts is analyzed in mesoanalysis.
Combined with 2-2.5 inch PW air in 00Z regional soundings/GOES
East total PWs & deep freezing level/345-350K Theta E advection,
extremely efficient warm cloud layer processes will support
heavy/convective downpours. Continued the Flash Flood Watch for
western zones. HWO looks good through midday but there will be
some continued potential into the evening-overnight hours as the
MCV/remnants drop to the southeast. There is some severe
potential, with low chances for this early morning convection but
more likely potential with mid-morning into the aftn hours. Main
adjustments to the HWO were to bump up the starting time for
severe & less confident on the end time as this is more
mesoscale/MCV driven. Also mentioned multiple rounds for heavy
rain, including into the overnight hours. With widespread showers
& storms developing through the aftn hours, leaned more heavily
towards cooler trends in northwest ArkLaMiss Delta into the mid
80s while near 90 degrees outside of that. Heat stress will not be
a problem today.
For tonight, as remnant MCV/shortwave drifts southeast in
tropical airmass, deep warm cloud & high Theta E air, some
redevelopment of flash flooding concerns are possible east of MS
River, but especially along & east of I-55. After coordination
with WPC, the "Limited" in the HWO was expanded east to include
the rest of the region, outside of the Hwy 82 corridor. HREF prob
match mean picks up this area along & east of I-55 for high
neighborhood probs > 3 inches through Thursday morning. HREF prob
match mean maximum & localized prob match mean values of QPF
indicate 40-60% probs for > 5 inches for areas along & north of
the I-20 corridor, with it focused east of I-55. HREF values are
concerning & potential upgrade in HWO/Flash Flood Watch may be
needed if confidence increases of more intense overnight
convection. With widespread clouds/rain & storms, lows will remain
warm in the low-mid 70s. /DC/
Thursday through next Tuesday...
North to Northwest flow aloft will reside across the region
through the forecast period. During this time, high pressure aloft
will try to build into the forecast area from the west, as
troughing encompasses much of the eastern half of the country.
Meanwhile at the surface, high pressure centered to the southeast
of the region, will maintain an ample supply of moisture across
the CWA through next week.
Hot and humid conditions will continue across the forecast area
throughout the mid and extended portion of the forecast. Highs each
day will top out in the low and middle 90s, with upper 90s possible
across western portions of the CWA over the weekend. This, coupled
with afternoon dew points from the mid 70s to around 80, will yield
afternoon heat index values from 106-110 Thursday into the upcoming
weekend, resulting in an "Elevated Risk" of dangerous heat stress
conditions. A "Heat Advisory" will likely be needed for portions of
the CWA during this time, with an "Excessive Heat Warning" possible
as well.
Isolated to scattered showers and storms will be possible each day
as well. These will primarily remain confined to the afternoon and
early evening hours. However, given the moisture rich and unstable
airmass over the area, some isolated convection will remain possible
overnight. Gusty winds will be possible with the most intense
storms, with heavy downpours and frequent lightning strikes
expected. Of course, the coverage of convection each day will help
in bringing some relief to the hot conditions across the forecast
area. /19/
&&
.AVIATION...
(06Z TAFS)
Issued at 122 AM CDT Wed Jul 12 2023
VFR conditions prevail currently until around 12/09Z-12Z
Wednesday when MVFR to IFR ceilings develop, with LIFR psbl at
HBG & PIB , & persist through around 12/15-16Z. Chances for SHRA
increase from west to east during that same time frame, with the
periods of most likely impact from TSRA highlighted in the 06Z TAF
package. Expect most to slowly clear late aftn into early evening
from west to east, but some periods of SHRA & iso TSRA may linger
after 13/00-03Z. Light southerly to southwesterly winds will
prevail through next 24 hours, peaking around 10mph with gusts up
to around 15mph into the aftn hours. /DC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 90 75 93 77 / 60 30 30 10
Meridian 91 74 91 76 / 80 30 40 20
Vicksburg 87 76 93 77 / 60 20 10 0
Hattiesburg 90 76 89 77 / 70 30 40 10
Natchez 91 77 94 76 / 50 20 10 0
Greenville 86 74 93 77 / 80 20 10 10
Greenwood 88 74 95 77 / 80 30 20 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...Flood Watch until 10 AM CDT this morning for LAZ007>009-015-016-
023.
AR...Flood Watch until 10 AM CDT this morning for ARZ074-075.
&&
DC/19/DCHazardous weather outlook, Jul 12, 3:40 AM CST, 54 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
440 AM CDT Wed Jul 12 2023
ARZ074-130945-
Ashley-
440 AM CDT Wed Jul 12 2023
This hazardous weather outlook is for portions of southeast
Arkansas.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Early this morning into the evening
FLOODING
THREAT...Elevated
TIMING...Early this morning through midday
Early this morning into the evening, isolated severe
thunderstorms are possible. Some thunderstorms could produce
damaging wind gusts and hail.
(https://www.weather.gov/images/jan/graphicast/2.png)
Early this morning through midday, areas of flash flooding are
likely due to heavy rain through midday Wednesday. Some roads
could be flooded or closed. Some structures may be potentially
threatened by high water.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Dangerous heat with maximum heat index values of around 105 to
110 degrees is expected across the forecast area Thursday into
the weekend.
(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region early this
morning through tonight.
ARZ075-130945-
Chicot-
440 AM CDT Wed Jul 12 2023
This hazardous weather outlook is for portions of southeast
Arkansas.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Early this morning into the evening
FLOODING
THREAT...Elevated
TIMING...Early this morning through midday
Early this morning into the evening, isolated severe
thunderstorms are possible. Some thunderstorms could produce
damaging wind gusts and hail.
(https://www.weather.gov/images/jan/graphicast/2.png)
Early this morning through midday, areas of flash flooding are
likely due to heavy rain through midday Wednesday. Some roads
could be flooded or closed. Some structures may be potentially
threatened by high water.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Dangerous heat with maximum heat index values of around 105 to
110 degrees is expected across the forecast area Thursday into
the weekend.
(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
MSZ018-019-034-130945-
Bolivar-Sunflower-Washington-
440 AM CDT Wed Jul 12 2023
This hazardous weather outlook is for portions of northwest
Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Early this morning into the evening
FLOODING
THREAT...Limited
TIMING...Early this morning through tonight
Early this morning into the evening, isolated severe
thunderstorms are possible. Some thunderstorms could produce
damaging wind gusts and hail.
(https://www.weather.gov/images/jan/graphicast/2.png)
Early this morning through tonight, localized flash flooding is
possible due to heavy rain through midday Wednesday and again
overnight, particularly in low lying and urban areas.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Dangerous heat with maximum heat index values of around 105 to
110 degrees is expected across the forecast area Thursday into
the weekend.
(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
MSZ031>033-036>039-042>046-048>052-054>058-062>066-072>074-130945-
Lowndes-Choctaw-Oktibbeha-Holmes-Attala-Winston-Noxubee-Yazoo-
Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton-
Lauderdale-Copiah-Simpson-Smith-Jasper-Clarke-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
440 AM CDT Wed Jul 12 2023
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, northeast Mississippi,
south central Mississippi, and southeast Mississippi.
.DAY ONE...Today and Tonight
FLOODING
THREAT...Limited
TIMING...Tonight
Tonight, localized flash flooding is possible due to heavy rain
again overnight, particularly in low lying and urban area
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Dangerous heat with maximum heat index values of around 105 to
110 degrees is expected across the forecast area Thursday into
the weekend.
(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.
MSZ025-027-028-130945-
Leflore-Carroll-Montgomery-
440 AM CDT Wed Jul 12 2023
This hazardous weather outlook is for portions of north central
Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Early this morning into the evening
FLOODING
THREAT...Limited
TIMING...Tonight
Early this morning into the evening, isolated severe
thunderstorms are possible. Some thunderstorms could produce
damaging wind gusts and hail.
(https://www.weather.gov/images/jan/graphicast/2.png)
Tonight, localized flash flooding is possible due to heavy rain
again overnight, particularly in low lying and urban area
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Dangerous heat with maximum heat index values of around 105 to
110 degrees is expected across the forecast area Thursday into
the weekend.
(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
MSZ026-029-030-130945-
Grenada-Webster-Clay-
440 AM CDT Wed Jul 12 2023
This hazardous weather outlook is for portions of north central
Mississippi, and northeast Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Early this morning into the evening
Early this morning into the evening, isolated severe
thunderstorms are possible. Some thunderstorms could produce
damaging wind gusts and hail.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Dangerous heat with maximum heat index values of around 105 to
110 degrees is expected across the forecast area Thursday into
the weekend.
(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
LAZ007-008-015-023-130945-
Morehouse-West Carroll-Richland-Franklin LA-
440 AM CDT Wed Jul 12 2023
This hazardous weather outlook is for portions of northeast
Louisiana.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Through daybreak
FLOODING
THREAT...Elevated
TIMING...Early this morning through midday
Through daybreak, isolated severe thunderstorms are possible.
Some thunderstorms could produce damaging wind gusts and hail.
(https://www.weather.gov/images/jan/graphicast/2.png)
Early this morning through midday, areas of flash flooding are
likely due to heavy rain through midday Wednesday. Some roads
could be flooded or closed. Some structures may be potentially
threatened by high water.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Dangerous heat with maximum heat index values of around 105 to
110 degrees is expected across the forecast area Thursday into
the weekend.
(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region early this
morning.
LAZ009-016-024>026-130945-
East Carroll-Madison LA-Catahoula-Tensas-Concordia-
440 AM CDT Wed Jul 12 2023
This hazardous weather outlook is for portions of northeast
Louisiana.
.DAY ONE...Today and Tonight
FLOODING
THREAT...Elevated
TIMING...Early this morning through midday
Early this morning through midday, areas of flash flooding are
likely due to heavy rain through midday Wednesday. Some roads
could be flooded or closed. Some structures may be potentially
threatened by high water.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Dangerous heat with maximum heat index values of around 105 to
110 degrees is expected across the forecast area Thursday into
the weekend.
(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.
MSZ035-040-041-047-053-059>061-130945-
Humphreys-Issaquena-Sharkey-Warren-Claiborne-Jefferson-Adams-
Franklin MS-
440 AM CDT Wed Jul 12 2023
This hazardous weather outlook is for portions of central
Mississippi, southwest Mississippi, and west central Mississippi.
.DAY ONE...Today and Tonight
FLOODING
THREAT...Limited
TIMING...Early this morning through tonight
Early this morning through tonight, localized flash flooding is
possible due to heavy rain through midday Wednesday and again
overnight, particularly in low lying and urban areas.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Dangerous heat with maximum heat index values of around 105 to
110 degrees is expected across the forecast area Thursday into
the weekend.
(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.
23
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.
*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
https://www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
https://www.weather.gov/jan/precipmaps
River Forecast Center...
https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Jul 12, 3:18 AM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
418 AM CDT Wed Jul 12 2023
ARZ074-121000-
Ashley AR-
418 AM CDT Wed Jul 12 2023
...Strong thunderstorms will impact portions of Ashley County through
500 AM CDT...
At 418 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fountain Hill to West Crossett. Movement
was southeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Snyder around 455 AM CDT.
Portland, Montrose and Berlin around 500 AM CDT.
Other locations impacted by these storms include Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3320 9214 3321 9213 3321 9208 3324 9209
3325 9205 3328 9204 3328 9200 3330 9200
3331 9198 3335 9199 3335 9197 3338 9196
3339 9198 3340 9199 3339 9146 3301 9146
3301 9200 3313 9212 3315 9211 3316 9213
TIME...MOT...LOC 0918Z 299DEG 18KT 3339 9181 3315 9200
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19